Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 21, 2011, 8:49 PM CDT for Wichita County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2011, 8:49 PM CDT (01:49 UTC)
- Expired
- Jul 21, 2011, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Goodland, KS
County Wichita County, KS
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 3405 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332
WWUS83 KGLD 220149
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
749 PM MDT THU JUL 21 2011
KSZ042-220230-
WICHITA-
849 PM CDT THU JUL 21 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LEOTI...MOVING NORTHEAST AT
25 MPH.
WINDS TO 50 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3853 10157 3861 10156 3861 10113 3827 10113
3827 10157
TIME...MOT...LOC 0149Z 203DEG 20KT 3839 10143
$$
JLUNDQUIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 21, 6:20 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 21, 6:20 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT THU JUL 21 2011 .DISCUSSION... 235 PM MDT THU JUL 21 2011 THE 20Z SURFACE CHART SHOWS A TROUGH OVER EASTERN COLORADO. WATER VAPOR IMAGERY SHOWING SUBTROPICAL MOISTURE PLUME ARCING NORTHEAST ACROSS THE ROCKIES INTO THE THE HIGH PLAINS. LTG DETECTION AND RADAR SHOWING CONVECTION INCREASING ACROSS THE ROCKIES AND NEAR THE SURFACE TROUGH MENTIONED ABOVE. SOUTHWESTERLY FLOW WILL CONTINUE TONIGHT AS THE RIDGE MOVES EAST INTO THE SOUTHEAST CONUS. HOWEVER THE RIDGE WILL START BUILDING BACK WEST ON SATURDAY WITH A BROAD AREA OF HIGH PRESSURE OVER THE SOUTHERN HALF OF THE CONUS THROUGH SUNDAY. BY SUNDAY NIGHT THE RIDGE AMPLIFIES INTO THE ROCKIES WITH NORTHWEST FLOW ACROSS NORTHWEST KANSAS. A SURFACE TROUGH WILL PERSIST OVER EASTERN COLORADO THROUGH MOST OF THE PERIOD AND THEN FINALLY SHIFTS EAST ACROSS THE FA SUNDAY NIGHT. THE NAM SHOWS THAT THE MID LEVEL MOISTURE PLUME WILL SHIFT SOUTHWARD LATER TONIGHT. CONSEQUENTLY THE BEST CHANCES FOR MEASURABLE PRECIPITATION WILL BE OVER THAT AREA AFTER 06Z FRIDAY. PLAN TO GO WITH HIGH CHANCE POPS OVER THE ENTIRE FA THIS EVENING AND THEN DECREASING POPS IN THE NORTHWEST FA AFTER 06Z FRIDAY. SUBSIDENCE SHOULD BE OVER THE FA FRIDAY MORNING AND BY AFTERNOON MORE STORMS WILL DEVELOP NEAR THE TROUGH AXIS IN EASTERN COLORADO AS THE NEXT SHORTWAVE COMES ACROSS. PLAN TO GO NIL POPS FRIDAY MORNING AND HOLD POPS DOWN TO SLIGHT CHANCE FRIDAY AFTERNOON DUE TO +16 TEMPERATURE AT H7. PLAN TO USE CHANCE POPS FRIDAY NIGHT WITH SHORTWAVE ENERGY COMING ACROSS THE FA AND MOISTURE FETCH CONTINUING AROUND THE WEST SIDE OF THE RIDGE. THE SURFACE TROUGH OVER EASTERN COLORADO WILL ACT TO FOCUS PARAMETERS AGAIN SATURDAY AFTERNOON AND NIGHT. ALTHOUGH MOISTURE MID LEVEL MOISTURE IS NOT AS APPARENT CANNOT RULE OUT A SLIGHT CHANCE OF THUNDERSTORMS IN EASTERN COLORADO SATURDAY AFTERNOON AND THEN FLOW TAKING THEM FURTHER EAST INTO THE FA SATURDAY EVENING. TROUGH WILL ONCE AGAIN FOCUS STORMS IN EASTERN COLORADO SUNDAY AFTERNOON. THE TROUGH WILL SHIFT EAST ACROSS THE FA SUNDAY NIGHT WITH STORMS PROGRESSING EASTWARD AS WELL. PLAN SLIGHT CHANCE POPS FOR EASTERN COLORADO SUNDAY AFTERNOON AND THEN CHANCE POPS SUNDAY EVENING DECREASING TO SLIGHT CHANCE OVER MOST OF THE FA AFTER 06Z MON. 850MB TEMPERATURES SUPPORT MAX TEMPERATURES RANGING FROM 95 TO 100 FRIDAY THROUGH SUNDAY. MIN TEMPERATURES WILL RANGE FROM AROUND 65 IN THE WESTERN FA TO THE LOWER 70S IN THE EAST. IN THE EXTENDED...A RIDGE OVER THE ROCKIES MONDAY WILL SHIFT INTO THE PLAINS TUESDAY AND THEN INTO THE SOUTHEAST CONUS WEDNESDAY AND THURSDAY. SURFACE HIGH PRESSURE WILL BE OVER NORTHWEST KANSAS MONDAY FOLLOWED BY WEAK LOW PRESSURE OVER EASTERN COLORADO/WESTERN KANSAS TUESDAY THROUGH THURSDAY. SHORTWAVES IN THE FLOW COMING AROUND THE WEST SIDE OF THE RIDGE WILL PROVIDE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH EVENING FROM MONDAY THROUGH WEDNESDAY. 850MB TEMPERATURES INDICATE THE HEAT WILL CONTINUE. MAX TEMPERATURES WILL REACH INTO THE MID/UPR 90S THROUGH THE PERIOD. MIN TEMPERATURES WILL RANGE FROM 65 IN THE WESTERN FA TO THE LOW/MID 70S IN THE EAST. FS && .AVIATION... 520 PM MDT THU JUL 21 2011 FOR THE 00Z TAF...ANTICIPATE PRIMARILY VFR CONDITIONS FOR THE EFFECTIVE PERIOD AT BOTH KGLD AND KMCK. WILL BE WATCHING CONVECTION THAT IS STARTING TO ORGANIZE OVER SOUTHEAST COLORADO AS IT HAS THE BEST CHANCE TO IMPACT EITHER AND/OR BOTH TERMINALS. AT PRESENT TIME...SHOULD IT HOLD TOGETHER...IT WOULD IMPACT THE KGLD TERMINAL AROUND OR SHORTLY AFTER 02Z WHILE AT KMCK IT WOULD ARRIVE TIL AFTER 04Z. PRIMARY AVIATION CONCERN WILL BE STRONG WIND GUSTS IN EXCESS OF 40KTS AND LOCALLY HEAVY RAIN WHICH COULD LOWER CIGS AND VIS INTO THE MVFR RANGE. 007 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 21, 11:47 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MDT THU JUL 21 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221445- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1047 AM MDT THU JUL 21 2011 /1147 AM CDT THU JUL 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WIND GUSTS. SLOW STORM MOTIONS WILL ALSO INCREASE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE PERIOD. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR THIS EVENING.
In the hours before
Special weather statement, Jul 21, 7:19 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT THU JUL 21 2011
KSZ028-220030-
LOGAN-
719 PM CDT THU JUL 21 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF RUSSELL SPRINGS...MOVING
NORTHEAST AT 15 MPH.
SMALL HAIL...HEAVY RAIN AND WINDS TO 50 MPH ARE EXPECTED WITH THIS
STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3875 10127 3905 10109 3895 10081 3893 10081
3869 10097
TIME...MOT...LOC 0019Z 210DEG 14KT 3881 10110
JLUNDQUISpecial weather statement, Jul 21, 7:53 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 653 PM MDT THU JUL 21 2011 KSZ029-220115- GOVE- 753 PM CDT THU JUL 21 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF UTICA...OR 21 MILES NORTHEAST OF DIGHTON...MOVING NORTHEAST AT 20 MPH. WINDS TO 50 MPH...SMALL HAIL...AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3870 10069 3913 10015 3905 10014 3870 10015 TIME...MOT...LOC 0052Z 214DEG 17KT 3874 10022 JLUNDQUI
Special weather statement, Jul 21, 8:07 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT THU JUL 21 2011
COZ090>092-KSZ013-027-041-220200-
CHEYENNE COUNTY-GREELEY-KIT CARSON COUNTY-SHERMAN-WALLACE-YUMA
COUNTY-
707 PM MDT THU JUL 21 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...YUMA COUNTY IN NORTHEAST
COLORADO...SHERMAN COUNTY IN NORTHWEST KANSAS...GREELEY COUNTY IN
WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 6
MILES WEST OF FLAGLER TO 14 MILES NORTH OF CHEYENNE WELLS TO 13
MILES SOUTHWEST OF HORACE TO 43 MILES SOUTHWEST OF LYDIA...MOVING
NORTH AT 40 MPH.
WINDS TO 50 MPH AND LOCALLY HEAVY RAIN ARE POSSIBLE BEHIND THE
OUTFLOW BOUNDARY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3840 10205 3861 10205 3861 10219 3896 10242
3923 10316 3956 10316 3957 10281 4000 10281
3975 10213 3957 10205 3957 10200 3907 10168
3864 10156 3826 10158 3826 10196
TIME...MOT...LOC 0106Z 196DEG 36KT 3931 10315 3906 10238
3838 10194 3784 10180
THEDELocal storm report, Jul 21, 8:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG 13 SW LEOTI 38.35N 101.53W
07/21/2011 WICHITA KS EMERGENCY MNGR
OPEN ENDED SHED DESTROYED. SIZE OF SHED UNKNOWN.
&&
MLAMMERSSpecial weather statement, Jul 21, 8:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT THU JUL 21 2011
KSZ029-220145-
GOVE-
817 PM CDT THU JUL 21 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF UTICA...OR 21 MILES
NORTHEAST OF DIGHTON...MOVING NORTHEAST AT 20 MPH.
WINDS TO 50 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3870 10059 3871 10063 3907 10015 3905 10014
3870 10015
TIME...MOT...LOC 0117Z 221DEG 16KT 3873 10024
JLUNDQUISpecial weather statement, Jul 21, 8:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
749 PM MDT THU JUL 21 2011
KSZ042-220230-
WICHITA-
849 PM CDT THU JUL 21 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LEOTI...MOVING NORTHEAST AT
25 MPH.
WINDS TO 50 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3853 10157 3861 10156 3861 10113 3827 10113
3827 10157
TIME...MOT...LOC 0149Z 203DEG 20KT 3839 10143
JLUNDQUIThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:17 PM CDT | Special Weather Statement | GLD | Greeley, Wallace | 58 min |
| Jul 21, 7:19 PM CDT | Special Weather Statement | GLD | Logan | 11 min |
| Jul 21, 7:30 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 60 min |
| Jul 21, 7:53 PM CDT | Special Weather Statement | GLD | Gove | 22 min |
| Jul 21, 8:07 PM CDT | Special Weather Statement | GLD | Greeley, Wallace | 53 min |
| Jul 21, 8:17 PM CDT | Special Weather Statement | GLD | Gove | 28 min |
| Jul 21, 8:34 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman, Wallace | 56 min |
| Jul 21, 9:10 PM CDT | Special Weather Statement | GLD | Gove | 50 min |
| Jul 21, 9:30 PM CDT | Special Weather Statement | GLD | Cheyenne | 45 min |
| Jul 21, 10:45 PM CDT | Flash Flood Warning | GLD | Thomas | 3 hr |
| Jul 22, 6:48 PM CDT | Special Weather Statement | GLD | Phillips | 27 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.